# SDR SWDG20080016

- Difficulty date: March 18, 2007
- Submitted: May 5, 2008
- Operation: General aviation
- Aircraft: N803DG
- Make and model: Airtrc AT802A
- Aircraft serial: 802A0077
- Aircraft time: 4,731 hours, 11,354 cycles
- Engine: Pwc PT6A67AG
- Engine time: 4,731 hours, 11,354 cycles
- Propeller: Hartzl HCB5MA3
- System (JASC): 7250 · Turbine Section
- Part: Gas Generator
- Part number: 310718501
- Condition: Eroded
- Location: Engine
- Part time: 4,731 hours, 11,354 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BROKEN 'T' HEAD BOLT SHANK FOUND IN COWLING.  MANUFACTURER REP VISITED AND TOOK PICTURES OF ERODED GAP IN THE 'C' FLANGE AT THE SCAVENGE TUBE COUPLING LOCATION WHERE THE BOLT HAD BEEN SEVERED.  THE DAMAGE TO THE BOLT, FLANGE MATING SURFACES AND COUPLING ARE CLEARLY NOT THE RESULT OF CORROSION BECAUSE THE SURFACES IN THE AREAS OF DAMAGE ARE CLEAN AND HAVE AN ALMOST POLISHED APPEARANCE.  SIMILAR ENGINES HAVE A SEALING RING INCORPORATED INTO THE FLANGE APPARENTLY FOR THIS VERY REASON.  THE MANUFACTURER REPS HAVE STATED THAT THIS EROSION IS UNEXPLAINED AND THEREFORE IS NOT A SAFETY OF FLIGHT ISSUE.  THE MACHINING OF THE FLANGES AND INSTALLATION OF SEALING RING WOULD BE A START FOR REPAIRS, AND THE SOLUTION WOULD BE A CLOSE INVESTIGATIO INTO THE FLANGE/WELD ATTACHMENT AT THE PART PRODUCTION LEVEL.
